Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 19, 2007, 12:55 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2007, 12:55 PM MDT (18:55 UTC)
- Expired
- Oct 19, 2007, 7:58 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 191855 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1255 PM MDT FRI OCT 19 2007 IDZ020-200400- /O.NEW.KPIH.WI.Y.0016.071019T1855Z-071020T0400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1255 PM MDT FRI OCT 19 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. STRONG WINDS HAVE DEVELOPED OVER THE DESERT IN THE UPPER SNAKE RIVER PLAIN. SUSTAINED WINDS BETWEEN 35 AND 40 MPH WILL CONTINUE...ALONG WITH GUSTS APPROACHING 60 MPH. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH MUCH OF THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 192034 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MDT FRI OCT 19 2007 IDZ020-200400- /O.CON.KPIH.WI.Y.0016.000000T0000Z-071020T0400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 234 PM MDT FRI OCT 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SUSTAINED WINDS BETWEEN 30 AND 40 MPH WILL CONTINUE ACROSS MUCH OF THE UPPER SNAKE RIVER PLAIN. THE STRONGEST WINDS ARE FORECAST OVER THE DESERT...WHERE GUSTS MAY EXCEED 50 MPH AT TIMES. WINDS ARE EXPECTED TO REMAIN STRONG THROUGH MUCH OF THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 200158 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 758 PM MDT FRI OCT 19 2007 IDZ020-200300- /O.CAN.KPIH.WI.Y.0016.000000T0000Z-071020T0400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 758 PM MDT FRI OCT 19 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY FOR THE UPPER SNAKE RIVER PLAIN. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO EXCEED SUSTAINED VALUES OVER 35 MPH. TRAVELERS SHOULD STILL PAY CAUTION TO THE WEST TO EAST FLOW AS WINDS WILL REMAIN BRISK IN THE 15 TO 25 MPH RANGE WITH OCCASIONAL GUSTS OVER 35 MPH. $$ PRESTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 19, 11:00 AM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 19, 11:00 AM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1100 AM MDT FRI OCT 19 2007 .UPDATE...OVERALL FORECAST PACKAGE IN GREAT SHAPE TODAY. MOST AREA WEB CAMS SHOWING RAINFALL AT VALLEY LOCATIONS AND OBSERVATIONS INDICATE HIGHLY VARIABLE SNOW LEVEL. PRECIPITATION AMOUNTS STARTING TO STACK UP...PARTICULARLY IN THE CENTRAL MOUNTAINS. CONCERN HAS SHIFTED TO AREA SURROUNDING THE CASTLE ROCK BURN AREA FROM THE SUMMER. AFTER CONSULTATION WITH EMERGENCY MANAGEMENT...AND IN EXPECTATION OF TOTAL WATER QPF AMOUNTS EXCEEDING 1.5 INCHES IN SPOTS...HAVE ISSUED A FLASH FLOOD WATCH. NO OTHER UPDATES EXPECTED AT THIS TIME. DMH && .PREV DISCUSSION... /ISSUED 237 AM MDT FRI OCT 19 2007/ DISCUSSION...WARM AIR ADVECTION PRECIPITATION PATTERN HAS BEGUN ACROSS THE AREA...AND BOTH RADAR AND SATELLITE IMAGERY PAINT AN IMPRESSIVE PICTURE OF THE APPROACHING WEATHER SYSTEM. A DEEP PLUME OF VERY MOIST...PINEAPPLE EXPRESS...AIR REMAINS AIMED AT CENTRAL AND EASTERN IDAHO. THIS MOISTURE WILL INTERACT WITH A MID-LEVEL FRONTAL FEATURE AND UPSLOPE CONDITIONS TO PRODUCE WIDESPREAD PRECIPITATION IN THE FORM OF VALLEY RAIN AND MOUNTAIN SNOW. SNOW LEVELS WILL RISE TO 8000 PLUS FEET TODAY BEFORE DROPPING TO AROUND 6000 FEET SATURDAY MORNING. MUCH OF THE PRECIPITATION EARLY IN THE EVENT TODAY AND THIS EVENING WILL BE RAIN...WITH SNOW EXPECTED ONLY IN THE HIGHEST ELEVATIONS. OVERNIGHT...SNOW IS EXPECTED IN MOST LOCATIONS...OTHER THAN THE SNAKE RIVER PLAIN. PRECIPITATION WILL BE WIDESPREAD...BUT WILL FAVOR THE CENTRAL AND NORTHEAST HIGHLANDS WHERE COPIOUS AMOUNTS ARE EXPECTED. OUTDOOR ENTHUSIASTS...INCLUDING HUNTERS...SHOULD ANTICIPATE VERY WET AND COLD CONDITIONS IN HIGHER ELEVATIONS TODAY AND SATURDAY. OUTDOOR EXCURSIONS IN THE HIGHLANDS ARE NOT RECOMMENDED...AS THE COMBINATION OF WET AND COLD CONDITIONS WILL MAKE FOR VERY HAZARDOUS CONDITIONS. SNOW ACCUMULATIONS UP TO A FOOT REMAIN POSSIBLE ABOVE 7500 FEET IN THE CENTRAL AND NORTHEAST HIGHLANDS...ALTHOUGH 6 TO 10 INCHES OF ACCUMULATION REMAINS THE MOST PROBABLE SNOWFALL AMOUNT. GUSTY WINDS WILL ACCOMPANY THE STORM SO BLOWING AND DRIFTING SNOW WILL BE LIKELY IN HIGHER ELEVATIONS AS WELL. HIGH PRESSURE WILL BUILD IN LATE SUNDAY AND LINGER THROUGH MOST OF THE WEEK. WARMING AND DRYING CONDITIONS ARE EXPECTED FOR THAT PERIOD. CANTIN AVIATION...VERY MOIST WEST FLOW TO PREVAIL THROUGH SATURDAY. MVFR CIGS TO BE THE GENERAL RULE ACROSS THE SNAKE RIVER VALLEY TAF SITES (KBYI...KPIH AND KIDA) WHILE PERIODS OF IFR CIGS AND VIS HAMPER AVIATION OPERATIONS WITHIN THE CNTRL MOUNTAINS AND PARTICULARLY KSUN. FREEZING LEVELS ACROSS THE CNTRL MOUNTAINS RISE FROM 7K TO AROUND 8K TODAY BEFORE FALLING TO AROUND 5.5K MSL SATURDAY MORNING AS A COLD FRONT SETTLES ACROSS THE REGION. HUSTON FIRE WEATHER...VERY WET WEST FLOW TO DOMINATE WEATHER PICTURE THROUGH SATURDAY. PATTERN AMPLIFIES SUNDAY WITH A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE WRN STATES MONDAY THROUGH THURSDAY FOR DRY AND GRADUALLY WARMER CONDITIONS. HUSTON PIH WATCHES/WARNINGS/ADVISORIES... NONE. && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR IDZ031. &&
Hazardous weather outlook, Oct 19, 3:48 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 348 AM MDT FRI OCT 19 2007 IDZ017>025-031-032-201200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 348 AM MDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT VERY WET WEST TO SOUTHWEST FLOW WILL OVERSPREAD THE AREA TODAY AND TONIGHT. SNOW LEVELS WILL INITIALLY BE ABOVE 8000 FEET BEFORE DROPPING TO AROUND 6000 FEET EARLY SATURDAY. HEAVY PRECIPITATION IS EXPECTED IN THE CENTRAL AND NORTHEAST HIGHLANDS WITH 6 TO 12 PLUS INCHES OF SNOW POSSIBLE ABOVE 7500 FEET. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS ARE ADVISED TO AVOID HIGHLAND AREAS THROUGH SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN AND SNOW WILL LINGER THROUGH THE AFTERNOON SATURDAY...THEN HIGH PRESSURE WILL USHER IN WARMING AND DRYING CONDITIONS FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 10:56 AM MDT | Flash Flood Watch | PIH | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.